Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

September 4, 2012Carroll County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 4, 2012, 4:15 PM EDT for Carroll County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2012, 4:15 PM EDT (20:15 UTC)
Expired
Sep 4, 2012, 5:00 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS82 KFFC 042015
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT TUE SEP 4 2012

GAZ042-052-042100-
415 PM EDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CARROLL AND HEARD
COUNTIES UNTIL 500 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM OVER BLACKJACK MOUNTAIN...AND NEARLY STATIONARY.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS 
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...CARROLL AND HEARD 
COUNTIES...INCLUDING AREAS AROUND BOWDON...BLACKJACK 
MOUNTAIN...EPHESUS...ROOSTERVILLE...CENTRALHATCHEE...LOWELL...CLEM 
AND ROOPVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE 
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3356 8499 3346 8498 3343 8500 3343 8501
      3337 8499 3336 8529 3352 8532 3355 8532
TIME...MOT...LOC 2014Z 292DEG 3KT 3346 8527

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 4, 4:00 PM EDT, 15 minutes earlier.

Area forecast discussion, Sep 4, 4:00 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT TUE SEP 4 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
AS THE ISAAC REMNANTS/TROUGH OF LOW PRESSURE ELONGATES AND
ASSOCIATED MOISTURE FIELD STRETCHES OUT ACROSS THE SOUTHEAST
CONUS...WILL CONTINUE TO SEE HIGH END CHANCE TO LIKELY POPS ACROSS
THE MAJORITY OF THE FORECAST AREA THROUGH THE SHORT TERM. GUIDANCE
IS IN OVERALL GOOD CONSENSUS WITH THE THE DEFORMATION AXIS SETTING
UP IN A SW TO NE SWATH FROM NEAR COLUMBUS TO ATHENS THROUGH
WEDNESDAY SO WILL FOCUS BEST CHANCE POPS ALONG THIS AREA AND FURTHER
TO THE SOUTHEAST. LOW AND MID LEVEL PROGGED RH VALUES INDICATE A
DECREASE IN THE OVERALL AVAILABLE MOISTURE FOR WEDNESDAY...HOWEVER
PWATS STILL LOOK TO BE HIGH NEAR 2 INCHES. HEAVY RAIN STILL LOOKS TO
BE THE MAIN THREAT AS CLOUD COVERAGE SHOULD LIMIT DESTABILIZATION
AGAIN WEDNESDAY AND HAVE FORECAST CAPE VALUES NEAR 1500 J/KG AND
WEAK BULK SHEAR ACROSS BOTH THE 0-6KM AND 0-3KM LAYERS. SEE
HYDROLOGY SECTION BELOW FOR MORE DETAILS ON QPF. TEMPS SHOULD STAY
ON THE COOLER SIDE WITH INCREASE CLOUD COVERAGE REDUCING THE DIURNAL
RANGE. ENDED UP TAKING A BLEND OF THE MAV AND MET WITH STICKING
CLOSER TO MET FOR OVERNIGHT MINIMUMS. BAKER

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODELS IN FAIR AGREEMENT SHOWING A MOIST AND MODERATELY UNSTABLE
AIR MASS REMAINING OVER THE FORECAST AREA FOR THURSDAY AND
FRIDAY... WARRANTING A CHANCE OF THUNDER DURING DAYTIME HEATING
AND SLIGHT CHANCE OVERNIGHT. GFS AND ECWMF SHOW A COLD FRONT
PUSHING INTO NORTH GA SATURDAY NIGHT... WITH MODERATE INSTABILITY
AND STRONG UPPER SHORT WAVE ENERGY NOTED AHEAD AND ALONG THE
FRONT ON SATURDAY. THE OVERALL SYNOPTIC PATTERN SUGGEST A
POTENTIAL FOR STRONG STORMS FROM LATE SATURDAY THROUGH SATURDAY
NIGHT. HOWEVER... LOSS OF DAYTIME HEATING AND ONLY MODEST DEEP
LAYER SHEAR VALUES COULD HELP LESSON ANY STRONG TO SEVERE
THREAT. WILL HAVE TO MONITOR THIS POTENTIAL CLOSE GOING INTO THE
WEEKEND. OTHERWISE... HIGH PRESSURE BUILDS INTO THE STATE ON
SUNDAY WITH A COOL/DRY DOME OF HIGH PRESSURE DOMINATING THE
WEATHER PATTERN FOR NEXT MONDAY AND TUESDAY. HAVE TWEAKED THE
EXTENDED TO REMOVE POPS FOR MONDAY AND TUESDAY EXCEPT MAYBE A
SLIGHT CHANCE IN THE NE GA MOUNTAINS WHERE SOME WRAP AROUND
MOISTURE AND UPSLOPE COULD PRODUCE SOME SPOTTY SHOWERS.

39

&&

.HYDROLOGY...
THE MAJORITY OF SHORT TERM GUIDANCE IS IN GOOD AGREEMENT WITH QPF
AMOUNTS STAYING UNDER 1 INCH THROUGH WEDNESDAY NIGHT. CONSENSUS HAS
THE GREATEST AMOUNTS OF 0.5-1.0 INCHES FROM SW TO NE ACROSS THE
AFOREMENTIONED DEFORMATION AXIS. ALL CONSIDERED...IT WOULD NOT BE
OUT OF THE QUESTION FOR A LOCALIZED AREA OF SEVERAL INCHES TO OCCUR
IN SUCH A MOIST ENVIRONMENT THOUGH THE FORECAST DOES NOT WARRANT ANY
PRODUCT FOR FLOOD POTENTIAL ATTM. LATEST FLOOD GUIDANCE AMOUNTS WILL
ALSO CONTINUE TO BE MONITORED IF THIS INDEED ENDS UP BEING OF
CONCERN.

&&

.AVIATION...
18Z UPDATE...
IFR CIGS OF NEAR 800 FT CONTINUING THIS AFTERNOON ACROSS MANY
SITES EXCEPT FOR KMCN AND KCSG...WHERE HIGHER AND MORE SCATTERED
CLOUD COVERAGE HAS TRENDED. EXPECTING CIGS TO EVENTUALLY LIFT TO
MVFR LATE THIS AFTERNOON INTO EVENING BEFORE LOWERING BACK DOWN TO
IFR OR BORDERLINE LIFR NEAR 400-600 FT FROM 06-15Z. GOOD CHANCE
FOR SHOWERS CONTINUING THIS AFTERNOON AND EVENING AND AGAIN
WEDNESDAY AFTER 15Z...SO HAVE PRIMARILY INCLUDED VCSH BUT HAVE
TEMPO FOR -TSRA FROM 20-24Z TODAY WHEN BEST CHANCE FOR
DESTABILIZATION EXISTS. OTHERWISE NUMEROUS SHOWERS CAN BE
EXPECTED. WINDS SHOULD EVENTUALLY TURN FROM SW TO SE OVERNIGHT OR
WEDNESDAY MORNING AND STAY UNDER 10KTS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF IFR CIGS AND -TSRA THIS
AFTERNOON...AND TIMING OF WIND SHIFT BY WEDNESDAY.
HIGH CONFIDENCE ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  85  68  91 /  50  60  30  30
ATLANTA         71  84  71  90 /  40  60  20  20
BLAIRSVILLE     67  81  65  88 /  50  50  20  20
CARTERSVILLE    70  86  70  91 /  40  50  20  20
COLUMBUS        73  86  73  93 /  50  60  40  20
GAINESVILLE     68  82  69  91 /  50  60  20  20
MACON           71  86  71  91 /  50  60  40  30
ROME            71  87  69  92 /  30  30  20  20
PEACHTREE CITY  71  85  69  91 /  40  60  20  20
VIDALIA         74  90  74  89 /  50  50  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER
LONG TERM....39
AVIATION...BAKER
Hazardous weather outlook, Sep 4, 4:28 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 AM EDT TUE SEP 4 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
428 AM EDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.

.SYNOPSIS...
REMNANTS OF ISAAC WILL LINGER OVER THE OHIO AND TENNESSEE VALLEYS
THROUGH TONIGHT...KEEPING TROPICAL MOISTURE OVER NORTH AND CENTRAL
GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE BRIEF GUSTY WINDS
...PERIODS OF HEAVY RAIN WITH POSSIBLE STREET FLOODING AND
OCCASIONAL LIGHTNING.

.DISCUSSION...
DEEP TROPICAL MOISTURE REMAINS OVER GEORGIA. THE DYNAMICS ASSOCIATED
WITH THE REMNANTS OF ISAAC WILL EXTEND FROM THE TENNESSEE VALLEY
AREA INTO MUCH OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. MODERATE
INSTABILITY AND WEAK VERTICAL SHEAR COMBINED WITH THE ABUNDANT
MOISTURE WILL PRODUCE SCATTERED THUNDERSTORMS THROUGH TONIGHT. A
FEW STORMS MAY BECOME STRONG BUT SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE TROPICAL AIR MASS WILL CONTINUE THROUGH MOST OF THE PERIOD WITH
SCATTERED THUNDERSTORMS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 4, 3:08 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT TUE SEP 4 2012

GAZ067-041945-
308 PM EDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MERIWETHER COUNTY
UNTIL 345 PM EDT...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ROCKY MOUNT. THE THUNDERSTORM WAS NEARLY
STATIONARY.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...AND HIGHWAYS...ACROSS MERIWETHER COUNTY...INCLUDING
AREAS AROUND ODESSADALE...HARRIS CITY...WOODBURY...LONE
OAK...GREENVILLE...ROCKY MOUNT...WOOSTER...ALVATON...LUTHERSVILLE
AND GAY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3322 8483 3322 8469 3319 8451 3311 8454
      3289 8455 3291 8485 3315 8486
TIME...MOT...LOC 1907Z 226DEG 2KT 3315 8473
Special weather statement, Sep 4, 3:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT TUE SEP 4 2012

GAZ067-042030-
347 PM EDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MERIWETHER COUNTY
UNTIL 430 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCKY MOUNT...MOVING NORTHEAST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...STREETS...ACROSS MERIWETHER
COUNTY...INCLUDING AREAS AROUND...HARRIS CITY...SAINT MARKS...LONE
OAK...GREENVILLE...ROCKY MOUNT...LUTHERSVILLE AND ALVATON.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING. IF YOU ENCOUNTER WATER
OVER THE ROADWAY...TURN AROUND...DONT DROWN.

&&

LAT...LON 3323 8472 3323 8471 3322 8469 3323 8467
      3323 8465 3322 8465 3322 8455 3300 8461
      3288 8466 3289 8485 3322 8485
TIME...MOT...LOC 1944Z 209DEG 3KT 3317 8471
Special weather statement, Sep 4, 4:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT TUE SEP 4 2012

GAZ042-052-042100-
415 PM EDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CARROLL AND HEARD
COUNTIES UNTIL 500 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACKJACK MOUNTAIN...AND NEARLY STATIONARY.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...CARROLL AND HEARD
COUNTIES...INCLUDING AREAS AROUND BOWDON...BLACKJACK
MOUNTAIN...EPHESUS...ROOSTERVILLE...CENTRALHATCHEE...LOWELL...CLEM
AND ROOPVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3356 8499 3346 8498 3343 8500 3343 8501
      3337 8499 3336 8529 3352 8532 3355 8532
TIME...MOT...LOC 2014Z 292DEG 3KT 3346 8527

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 9:09 PM EDTSpecial Weather StatementFFCStewart51 min
Sep 3, 9:57 PM EDTSpecial Weather StatementFFCStewart48 min
Sep 4, 3:08 PM EDTSpecial Weather StatementFFCMeriwether37 min
Sep 4, 3:47 PM EDTSpecial Weather StatementFFCMeriwether43 min
Sep 4, 5:06 PM EDTSpecial Weather StatementFFCHeard39 min
Sep 4, 5:59 PM EDTSpecial Weather StatementFFCCarroll, Heard61 min
Sep 4, 7:00 PM EDTSpecial Weather StatementFFCBanks, Madison45 min
Sep 4, 7:50 PM EDTSpecial Weather StatementFFCBanks, Madison25 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.